Alert archive / Florida / Small Craft Advisories in 2010
Small Craft Advisory 39, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jul 18, 2010, 10:29 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2010, 10:29 AM EDT (14:29 UTC)
- Expired
- Jul 19, 2010, 4:12 AM EDT
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
624 WHUS72 KKEY 181429 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1029 AM EDT SUN JUL 18 2010 GMZ052>054-072>075-182100- /O.NEW.KKEY.SC.Y.0039.100718T1429Z-100718T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1029 AM EDT SUN JUL 18 2010 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND SOUTH FOR 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
3 follow-up statements
331 WHUS72 KKEY 181952 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 352 PM EDT SUN JUL 18 2010 GMZ052>054-072>075-190300- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-100719T0300Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 352 PM EDT SUN JUL 18 2010 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND SOUTH FOR 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
746 WHUS72 KKEY 190214 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EDT SUN JUL 18 2010 GMZ052>054-072>075-190830- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-100719T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1014 PM EDT SUN JUL 18 2010 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC OVERNIGHT DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
166 WHUS72 KKEY 190812 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 412 AM EDT MON JUL 19 2010 GMZ052>054-072>075-190915- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-100719T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 412 AM EDT MON JUL 19 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ACROSS THE ATLANTIC WATERS BEYOND THE REEF HAVE DECREASED BELOW 20 KNOTS...THEREFORE THE SMALL CRAFT ADVISORY IS CANCELLED. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION TODAY ACROSS THE ATLANTIC WATERS...DUE TO EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS ALONG WITH SEAS BEYOND THE REEF OF 4 TO 6 FEET. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ACROSS THE ATLANTIC WATERS TONIGHT...WHEN EAST TO SOUTHEAST WINDS ARE FORECAST TO INCREASE TO NEAR 20 KNOTS ONCE AGAIN. $$ JACOBSON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 4:05 AM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 4:05 AM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 405 AM EDT SUN JUL 18 2010 .DISCUSSION... .CURRENTLY... AFTER A QUIET SATURDAY AND SATURDAY EVENING...SHOWER ACTIVITY HAS INCREASED ACROSS THE SERVICE AREA DURING THE PAST FEW HOURS. RADAR DETECTS A LINE OF SHOWERS PUSHING WEST INTO THE LOWER KEYS AT THIS TIME...EXTENDING SOUTH INTO THE ATLANTIC WATERS. SKIES ARE PARTLY CLOUDY ACROSS THE ISLAND CHAIN...AND TEMPERATURES ARE HOLDING IN THE LOWER 80S. WINDS ON LAND HAVE DECOUPLED ONCE AGAIN DURING THE NIGHT...CURRENTLY RUNNING FROM THE EAST AT 10 KNOTS OR LESS. A STRONG ATLANTIC RIDGE EXTENDING WESTWARD ACROSS NORTH FLORIDA REMAINS THE DOMINANT FEATURE ON REGIONAL SURFACE ANALYSIS. THE KEYS REMAIN WITHIN A FAIRLY TIGHT PRESSURE GRADIENT BETWEEN THIS RIDGE AXIS AND LOWER PRESSURE TO THE SOUTH...WITH THE USUAL RIPPLES AND PERTURBATIONS IN THE EASTERLY FLOW PASSING THROUGH FROM TIME TO TIME. MIMIC-TPW IMAGERY ALONG WITH GEIGER KEY GPS-MET DATA INDICATE THAT CONSIDERABLY HIGHER MOISTURE LEVELS ARE NOW MOVING INTO THE KEYS AREA FROM THE EAST...ON THE HEELS OF A NARROW DRY SLOT THAT GREATLY LIMITED SHOWER ACTIVITY ACROSS OUR AREA SUNDAY AND SUNDAY EVENING. .SHORT TERM (TODAY THROUGH TUESDAY)... A STRONG AND DEEP ATLANTIC RIDGE TO OUR NORTH WILL REMAIN THE DOMINANT LARGE SCALE PLAYER IN OUR WEATHER REGIME DURING THE SHORT TERM PERIOD. THIS WILL MAINTAIN RATHER BRISK AND MOIST EASTERLY FLOW ACROSS THE KEYS. A WEAK PERTURBATION IN THE EASTERLIES APPEARS TO BE PASSING ACROSS THE SERVICE AREA AT THIS TIME. ANOTHER MORE SIGNIFICANT TROPICAL WAVE CURRENTLY NEAR HISPANIOLA SHOULD MOVE ACROSS THE KEYS MONDAY AFTERNOON AND MONDAY NIGHT...THEN SHIFT WESTWARD INTO THE GULF ON TUESDAY. WITH MOISTURE ALREADY INCREASING ACROSS OUR AREA WITHIN MODERATE EASTERLY FLOW...AND A GOOD DEAL MORE ACTIVITY ON RADAR THAN EARLIER...WILL RAISE POPS TO LOW END CHANCE (30 PERCENT FOR TODAY). GFS/NAM OUTPUT INDICATES THAT PWATS SHOULD CLIMB FURTHER TO AROUND 2 INCHES TONIGHT AND MONDAY...WHICH SEEMS REASONABLE GIVEN THE LATEST MIMIC-TPW AND GOES DERIVED PWAT IMAGERY. WILL CONTINUE PREVIOUS IDEA OF TRENDING POPS UP THROUGH THE CHANCE RANGE TONIGHT AND MONDAY. WAS TEMPTED TO RAISE POPS TO LIKELY FOR MONDAY NIGHT INTO TUESDAY MORNING WHEN LOW LEVEL CONFLUENCE ASSOCIATED WITH THE TROPICAL WAVE SHOULD BE MAXIMIZED WITH PLENTY OF MOISTURE AVAILABLE...BUT OPTED TO HOLD THE LINE AT 50 PERCENT POPS FOR NOW. EASTERLY BREEZES WILL MAINTAIN TEMPS SIMILAR TO THOSE OBSERVED FOR THE PAST COUPLE OF DAYS TODAY THROUGH MONDAY...WITH HIGHS NEAR 90 AND LOWS IN THE LOWER 80S. INCREASED CLOUD COVER AND MORE RAINFALL ON TUESDAY SHOULD HOLD MAX TEMPS IN THE UPPER 80S ON TUESDAY. .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... THE STRONG ATLANTIC RIDGE TO OUR NORTH IS FORECAST TO REMAIN IN PLACE THROUGH MOST OF THE WEEK. EXPECT A FRESH AND MOIST EAST/SOUTHEAST FLOW REGIME ACROSS THE KEYS TUESDAY NIGHT IN THE WAKE OF THE DEPARTING TROPICAL WAVE. THE LATEST GFS AND ECMWF CONTINUE TO DIVERGE SOMEWHAT THEREAFTER...WITH THE EC BRINGING A LARGE AREA OF DRY MID LEVEL AIR (CURRENTLY SEEN ON MIMIC-TPW IMAGES OUT NEAR 60W) ACROSS SOUTH FLORIDA AND THE KEYS FROM WEDNESDAY THROUGH THURSDAY NIGHT...WHILE THE GFS KEEPS THE DRY MID LEVEL AIR MAINLY TO OUR NORTH WITH LOCAL PWATS HOVERING NEAR OR JUST BELOW 2 INCHES. AS NOTED PREVIOUSLY...THE KEYS WILL LIE WITHIN A FRESH TO STRONG EASTERLY FLOW REGIME DURING THAT TIME...AND WITH CONTINUED UNCERTAINTY AS TO MOISTURE AVAILABILITY HAVE OPTED TO NUDGE POPS UP A BIT TO LOW END CHANCE FOR WED THROUGH THU NIGHT. FRIDAY THROUGH SATURDAY...GUIDANCE MOVES ANOTHER DECENT TROPICAL WAVE (CURRENTLY NEAR 55W) ACROSS THE KEYS REGION. WILL RAISE POPS TO 40 PERCENT FOR THOSE PERIODS. BREEZY CONDITIONS ARE EXPECTED ACROSS THE AREA DURING MUCH OF THE WEEK...POSSIBLY RELAXING BY FRIDAY. TEMPERATURES WILL REMAIN CLOSE TO NORMAL FOR JULY...WITH HIGHS NEAR 90 AND LOWS NEAR 80 OR IN THE LOWER 80S. && .MARINE... OVERNIGHT C-MAN OBS ALONG WITH A COUPLE OF SHIP REPORTS AND A NEARBY LATE EVENING ASCAT PASS INDICATE THAT CAUTION CONDITIONS ARE LIKELY CONTINUING ACROSS THE ATLANTIC WATERS ESPECIALLY BEYOND THE REEF... DUE TO EAST WINDS OF 15 TO 20 KNOTS. LOCAL SWAN MODEL OUTPUT ALONG WITH A SATURDAY AFTERNOON JASON SATELLITE ALTIMETRY PASS AND RECENT SHIP REPORTS ALL SUGGEST THAT SEAS BEYOND THE REEF HAVE DROPPED BELOW 7 FEET...SO WILL DROP THE SMALL CRAFT ADVISORY AND GO WITH AN EXERCISE CAUTION HEADLINE FOR THE ATLANTIC WATERS TODAY. OTHERWISE...MODERATE TO FRESH EASTERLY BREEZES WILL PERSIST ACROSS THE KEYS COASTAL WATERS TODAY THROUGH MONDAY...VEERING TOWARD THE SOUTHEAST AND INCREASING FURTHER MONDAY NIGHT AS A TROPICAL WAVE PASSES THROUGH THE REGION. ANTICIPATE THAT EXERCISE CAUTION HEADLINES WILL BE NEEDED FOR THE ATLANTIC WATERS TODAY THROUGH MONDAY...WITH A GOOD CHANCE FOR A SMALL CRAFT ADVISORY ACROSS THE ATLANTIC WATERS WITH EXERCISE CAUTION ELSEWHERE MONDAY NIGHT AND TUESDAY. LATEST GUIDANCE SUGGESTS THAT A STRONG ATLANTIC RIDGE WILL REMAIN IN PLACE TO OUR NORTH THROUGH MOST OF THIS WEEK...WITH FRESH TO STRONG EASTERLY FLOW LIKELY PERSISTING WEDNESDAY THROUGH THURSDAY. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT THE KEYS ISLAND TERMINALS FOR MOST OF SUNDAY AND SUNDAY NIGHT. CLOUD COVER WILL BE INCREASING FROM EAST TO WEST AS A TROPICAL WAVE SOUTH OF CUBA ADDS MOISTURE TO THE ENVIRONMENT. THERE WILL BE PERIODS OF SHOWER ACTIVITY WITH THE POSSIBILITY FOR A FEW THUNDERSTORMS PASSING NEAR EITHER OF THE TERMINALS BEFORE SUNRISE...IMPACTS WILL BE BRIEF AS THIS ACTIVITY IS MOVING NEAR 20 KNOTS TO THE WEST NORTHWEST. WINDS WILL BE FROM THE EAST AT 10 TO 15 KNOTS...AND HIGHER GUSTS DURING ACTIVE WEATHER. WINDS OFF THE DECK FROM 1K TO 3K FEET WILL BE RUNNING 20 TO 25 KNOTS WHICH MAY REQUIRE HEAD AND TAIL WIND CONSIDERATIONS FOR SMALLER AIRCRAFT. && .CLIMATE... ON THIS DAY IN KEYS WEATHER HISTORY...IN 1881...THE HIGH TEMPERATURE IN KEY WEST WAS 95 DEGREES. THIS SET THE DAILY RECORD HIGH FOR KEY WEST ON JULY 18TH...A RECORD WHICH REMAINS 129 YEARS LATER. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 89 83 88 78 / 30 40 50 50 MARATHON 90 82 89 78 / 30 40 50 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........JACOBSON AVIATION/NOWCASTS.....BWC VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jul 18, 5:56 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 556 AM EDT SUN JUL 18 2010 FLZ076>078-GMZ031>033-052>054-072>075-191000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 556 AM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION TODAY ACROSS THE ATLANTIC WATERS...DUE TO EAST WINDS OF 15 TO 20 KNOTS ALONG WITH SEAS BEYOND THE REEF OF 4 TO 6 FEET. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT WILL LIKELY NEED TO EXERCISE CAUTION ACROSS THE ATLANTIC WATERS ON MONDAY...DUE TO EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE ATLANTIC WATERS FROM MONDAY NIGHT THROUGH THURSDAY...WITH EXERCISE CAUTION CONDITIONS POSSIBLE ON FLORIDA BAY AND THE GULF WATERS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:18 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jul 18, 2:11 PM EDT | Special Marine Warning | KEY | 48 min |
Nearby
Small Craft Advisories in Florida, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.